Article Text

PDF
Hepatic haemorrhage after thrombolytic administration in a patient with myocardial infarction who had a trauma: are we missing something?
  1. S Akay1,
  2. O Dikme2
  1. 1
    Department of Emergency Medicine, Izmir Research and Training Hospital, Turkey
  2. 2
    Department of Emergency Medicine, Dokuz Eylul University, Turkey
  1. Dr S Akay, Department of Emergency Medicine, Izmir Research and Training Hospital, Bozyaka, Izmir, Turkey; howls_Castle{at}mynet.com

Abstract

Myocardial infarction (MI) typically presents with chest pain, dyspnoea and pain in the left arm. In some cases, syncope may ensue and the patients can have blunt trauma to the abdomen, chest or head, which may be overlooked by the doctors and the patient, with more concern focusing on infarction alone. Moreover, signs of trauma may not appear until late in the course of hospitalisation. The patient reported on here had abdominal trauma following a syncopic event, resulting from an inferoposterior MI. Administration of thrombolytic treatment led to a hepatic haemorrhage. This life-threatening complication might have been prevented by a bedside ultrasonography performed by an emergency medicine doctor. This effective use of time can be remembered as “time is muscle”.

Statistics from Altmetric.com

Footnotes

  • Competing interests: None declared.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.